Nail discolouration products.

  • 2 replies
  • 261 subscribers
  • 158 views

Since I’ve started chemotherapy I have noticed my thumb nails are turning dark at the bottom. They look bruised. I read chemotherapy can cause this. I’ve been looking at getting polybalm or meme nail care pen which is a lot cheaper. Does anyone have any recommendations or experiences of these two products. 

  • I have had 2 lengthy periods of chemo, 24 weeks for primary cancer and then a similar period for secondary cancer. I used polybalm both times and had no problems with finger nails. My big toe nails on both feet discoloured and thickened but didn’t fall off. My big toes are still tender despite the chemo having been in summer 22 and summer 23 respectively. 

  • Hi RKD do you have a boots chemist near you? The No7 Advisors can help direct you to the right product. However, I was at our local breast cancer support group today and they were there and your question came up. Apparently something for the nails with vitamin E is best and an oil or cream to massage gently into the cuticle areas where the damage starts. Boots also have a nail strengthener that's good and Marks and Spencers do a very good nail polish containing a Vit E oil so may be worth asking them as well. Xxxx

    gail

     
    Community Champion Badge